MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE
Model Number UM-G20-29R-3
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The referenced device was returned to olympus for evaluation.The customer¿s reported issue was as the device image cannot be drawn normally.Additionally, there is a hole in the tip of the sheath and there is a leak in the ultrasonic medium.The legal manufacturer performed a review of the device history records for the concerned device and no abnormalities were found.The investigation was completed by the legal manufacturer and determined that there is no manufacturing, material or processing related cause for this failure mode.However, the potential cause of the ultrasonic medium leak from the hole is due to external force which is the same as the pressure mark on the sheath of the distal end; therefore, the ultrasonic wave could not be transmitted properly and the ultrasonic image was not properly displayed.In general, the customer is required to check the function of all devices used prior to a procedure and a suitable replacement device must be provided during an application.As stated on the ifu (instructions for use manual) and as a preventative measure, the ifu states the following: chapter 3 preparation, inspection and operation, - when withdrawing the ultrasonic probe, always set the ultrasound system to the freeze mode.Withdrawing when the ultrasonic probe is rotating may result in damage the probe.Olympus will continue to monitor complaints for this device.
 
Event or Problem Description
Olympus was informed that ¿during pre-use inspection, it was discovered that the eus (endoscopic ultrasound) mage of the ultrasonic probe could not be drawn¿ the probe was replaced with another probe and the procedure was completed.No death, injury or harm was reported.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14502550
Report Number8010047-2022-08905
Device Sequence Number5151563
Product Code ITX
UDI-Device Identifier04953170078668
UDI-Public04953170078668
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberUM-G20-29R-3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Initial Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS MODEL : EU-ME2; OLYMPUS MODEL : MAJ-935
Patient SexUnknown